Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 22, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Mar 10, 2000, 4:24 PM EST for Richland County, South Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 10, 2000, 4:24 PM EST (21:24 UTC)
- Expired
- Mar 10, 2000, 5:00 PM EST
- In force
- 36 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Richland County, SC
The radar
The Columbia radar (KCAE), 24 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 102128 COR SVRCAE SCC079-102200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 424 PM EST FRI MAR 10 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN RICHLAND COUNTY. * UNTIL 500 PM EST. * AT 420 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 10 MILES SOUTH OF COLUMBIA MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EASTOVER AT 440 PM EST. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND LARGE HAIL. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE. LAT...LON 3401 8104 3382 8096 3375 8059 3400 8066 ...CORRECTION ON MOVEMENT... HAWKS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 2:27 PM EST, 1 hour 57 minutes earlier.
Area forecast discussion, Mar 10, 2:27 PM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 227 PM EST FRI MAR 10 2000 TSTMS ALREADY POPPING UP THIS AFTN MAINLY W AND SW OF CAE. STMS BEING FUELED BY MID-LVL S/W AS SHOWN ON LATEST RUC. ACTIVITY MAY CONTINUE INTO EVENING HRS AS S/W LIFTS NE. MAIN FNT STILL TO OUR W ON W SIDE OF APLCNS. MODELS IN GD AGREEMENT SHOWING 500 MB TROF LIFTING OUT OF SRN ROCKIES AND MOVG EWRD TO ERN SEABOARD BY SUN AM. TROF WL TAKE ON A BIT OF A NEGATIVE TILT AS IT DRAWS CLOSER TO OUR CWA. WL KEEP HI CHC POP FOR MAINLY SHWRS TONITE BUT TSTM PSBL SINCE AMS WL REMAIN MARGINALLY UNSTABLE. AS FNT GETS CLOSER ON SAT...AMS WL BECOME MORE UNSTABLE WITH ADDITION OF DAYTIME HEATING. BEST CHC FOR CONVECTION LATE SAT AM AND ERLY SAT AFTN. AFTER THAT TIME PD...850 MB TEMP ADVECTION BECOMES MORE NEUTRAL. FNT SHUD MOV OFSHR BY ERLY SUN AM WITH CLEARING LATE. SUN LUKS MOSTLY SUNNY AS HI PRES MOVES IN BEHIND FNT. WL USE GENL BLEND OF LCL SCHEMES AND FCST GUIDANCE FOR TEMPS. ERLY PART OF XTND FCST LUKS DRY. FAST MOVG CDFNT WL APPROACH AREA ON WED BRINGING CHC OF SHWRS. MSTR APPEARS A LITTLE LIMITED ATTM. PRELIM CCFS CAE TU 57/76/47/60/33 465 AGS TU 56/77/46/62/32 464 .CAE...NONE. BC
In the hours before
Special weather statement, Mar 10, 1:40 PM EST, 2 hours 44 minutes before
SCZ015-016-018-020-021-022-025-026-027-028-029-030-031-035-036- 037-038-041-GAZ040-063-064-065-077-110100- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 140 PM EST FRI MAR 10 2000 THE THUNDERSTORM OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN SOUTH CAROLINA: AIKEN BAMBERG BARNWELL CALHOUN CHESTERFIELD CLARENDON EDGEFIELD FAIRFIELD KERSHAW LANCASTER LEE LEXINGTON MCCORMICK NEWBERRY ORANGEBURG RICHLAND SALUDA SUMTER THE THUNDERSTORM OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN GEORGIA: BURKE COLUMBIA LINCOLN MCDUFFIE RICHMOND ...SCATTERED THUNDERSTORMS OVER CENTRAL SOUTH CAROLINA THIS AFTERNOON AND EVENING... MORE MOISTURE HAS ENTERED CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. IN ADDITION...THE AIRMASS HAS BECOME MORE UNSTABLE OVER THE PAST COUPLE OF HOURS. AS A RESULT...SCATTERED THUNDERSTORMS HAVE DEVELOPED BETWEEN AUGUSTA AND COLUMBIA. MORE SCATTERED THUNDERSTORMS SHOULD DEVELOP IN AREAS TO THE NORTH OF AUGUSTA AND COLUMBIA FROM 2 TO 4 PM. SOME OF THESE STORMS WILL PRODUCE RAINFALL RATES UP TO ONE INCH PER HOUR AND WIND GUSTS OF 30 TO 50 MPH. THE THUNDERSTORM ACTIVITY SHOULD BEGIN TO DIMINISH FROM 6 TO 8 PM. CURRENT DATA DOES NOT FAVOR SEVERE THUNDERSTORM DEVELOPMENT. THEREFORE...EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION SHOULD NOT BE REQUIRED. TTH
Local storm report, Mar 10, 2:50 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
250 PM EST FRI MAR 10 2000
TIME (EST) .....CITY LOCATION....... ST ...EVENT/REMARKS...
.....COUNTY LOCATION.....
245 PM 15E SALUDA SC WIND DAMAGE
03/10/00 SALUDA SALUDA EPD REPORT OF TREES
DOWN
TASpecial weather statement, Mar 10, 2:54 PM EST, 1 hour 30 minutes before
SCZ015-016-018-020-021-022-025-026-027-028-029-030-031-035-036- 037-038-041-GAZ040-063-064-065-077-110245- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 254 PM EST FRI MAR 10 2000 THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN SOUTH CAROLINA: AIKEN BAMBERG BARNWELL CALHOUN CHESTERFIELD CLARENDON EDGEFIELD FAIRFIELD KERSHAW LANCASTER LEE LEXINGTON MCCORMICK NEWBERRY ORANGEBURG RICHLAND SALUDA SUMTER THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN GEORGIA: BURKE COLUMBIA LINCOLN MCDUFFIE RICHMOND ...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING... MOISTURE AND INSTABILITY HAVE COMBINED TO PRODUCE SCATTERED THUNDERSTORMS OVER CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA THROUGH 8 PM. SOME OF THESE STORMS MAY PRODUCE 1/2 TO 1 INCH HAIL WITH WIND GUSTS OF 40 TO 60 MPH. THUNDERSTORMS WILL DECREASE IN INTENSITY AFTER 6 PM. EMERGENCY PREPAREDNESS OFFICIALS ARE REQUESTED TO BE PREPARED TO DEAL WITH SEVERE WEATHER SHOULD IT DEVELOP. SEV7ERE WEATHER SPOTTERS... INCLUDING AMATEUR RADIO OPERATORS...SHOULD MONITOR THIS WEATHER SITUATION AND RELAY REPORTS PROMPTLY TO THE NEAREST NATIONAL WEATHER SERVICE OFFICE. TTH
Local storm report, Mar 10, 3:02 PM EST, 1 hour 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
302 PM EST FRI MAR 10 2000
TIME(EST) ....LOCATION...... ST ...EVENT/REMARKS...
.....COUNTY.......
255 PM 4 W OF LEXINGTON SC .75 INCH HAIL
03/10/00 LEXINGTON US HIGHWAY 378. HAIL
COVERING GROUND. REPORT
BY HAM RADIO.
TALocal storm report, Mar 10, 4:16 PM EST, 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
416 PM EST FRI MAR 10 2000
TIME(EST) ....LOCATION...... ST ...EVENT/REMARKS...
.....COUNTY.......
310 PM 7 NW COLUMBIA SC 1.00 INCH HAIL
03/10/00 LEXINGTON NICKEL SIZE HAIL IN
LEXINGTON
340 PM 39 NW AUGUSTA SC 1.00 INCH HAIL
03/10/00 MCCORMICK QUARTER SIZE HAIL IN
DOWNTOWN MCCORMICK
347 PM 39 NE ORANGEBURG SC .75 INCH HAIL
03/10/00 CLARENDON DIME SIZE HAIL IN MANNING
350 PM 2 N MANNING SC .75 INCH HAIL
03/10/00 CLARENDON DIME SIZE HAIL JUST NORTH
OF MANNING
330 PM 2 N CAE SC 1.75 INCH HAIL
03/10/00 LEXINGTON GOLF BALL SIZE HAIL IN
WEST COLUMBIA
RJLThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 2:03 PM EST | Severe Thunderstorm Warning | CAE | Saluda | 27 min |
| Mar 10, 2:40 PM EST | Severe Thunderstorm Warning | CAE | Lexington | 50 min |
| Mar 10, 3:18 PM EST | Severe Thunderstorm Warning | CAE | Sumter | 27 min |
| Mar 10, 3:30 PM EST | Severe Thunderstorm Warning | CAE | McCormick | 30 min |
| Mar 10, 3:40 PM EST | Severe Thunderstorm Warning | CAE | Lexington | 50 min |
| Mar 10, 3:46 PM EST | Severe Thunderstorm Warning | CAE | Richland | 44 min |
| Mar 10, 3:53 PM EST | Severe Thunderstorm Warning | CAE | Clarendon | 52 min |
| Mar 10, 4:01 PM EST | Severe Thunderstorm Warning | CAE | Edgefield | 44 min |
| Mar 10, 4:33 PM EST | Severe Thunderstorm Warning | CAE | Lexington | 42 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.